MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 3 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 3 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035443060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that during a cerebral aneurysm procedure, the subject coil prematurely detached in the microcatheter when pulled.The microcatheter and subject coil were removed together and replaced with other units.The procedure was completed without any problems and there were no clinical consequences to the patient due to the reported event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During the analysis of the returned device, it was revealed that the main coil was stretched and prematurely detached inside the patient and the main coil suture was damaged.In addition, the coil delivery wire was kinked due to handling.It is most likely that anatomical or procedural factors resulted in the coil becoming stuck in the concurrent micro catheter and eventually physically detaching within the microcatheter due to manipulation of the device.The event appears to be associated with a product that met the design and manufacturing specifications and was used in accordance with the dfu (direction for use), but performance was limited due to procedural or anatomical factors during use.Therefore, a cause of procedural factors will be assigned to the damage to the reported and analyzed issue for the main coil.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 3 MM X 6 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8729607
Report Number3008881809-2019-00180
Device Sequence Number11244094
Product Code HCG
UDI-Device Identifier07613252600329
UDI-Public07613252600329
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2021
Device Catalogue NumberM0035443060
Device Lot Number21101130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2019
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); FUBUKI GUIDE CATHETER (NON-STRYKER); TRANSEND EX PLUTINUM GUIDEWIRE (STRYKER)